Alert archive / Texas / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 42, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Mar 30, 2002, 6:43 PM CST for Dallas County, Tarrant County, Texas. It was in force for 62 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 30, 2002, 6:43 PM CST (00:43 UTC)
- Expired
- Mar 30, 2002, 7:45 PM CST
- In force
- 62 min
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
Counties Dallas County, TX, Tarrant County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 30, 6:52 PM CST | Hail 0.88 | Arlington, TX | Occurred on east side of town. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 0.7 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 120 J/kg
- Mixed-layer CIN
- -271 J/kg
- Mixed-layer LCL
- 558 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 295 m²/s²
- 0-3 km storm-relative helicity
- 267 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
161 WUUS54 KFWD 310043 SVRFTW TXC113-439-310145- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 644 PM CST SAT MAR 30 2002 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DALLAS COUNTY IN NORTH CENTRAL TEXAS TARRANT COUNTY IN NORTH CENTRAL TEXAS * UNTIL 745 PM CST * AT 644 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM FROM HALTOM CITY TO CEDAR HILL...MOVING NORTHEAST AT 25 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... HURST...GRAND PRAIRIE AROUND 650 PM CST BEDFORD...DUNCANVILLE AROUND 655 PM CST EULESS...DESOTO AROUND 700 PM CST COCKRELL HILL AROUND 710 PM CST IRVING AROUND 715 PM CST THIS STORM WILL PRODUCE HAIL UP TO THE SIZE OF HALF DOLLARS. HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS STREETS...DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. LAT...LON 3285 9746 3256 9711 3256 9681 3298 9685 30/07
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 30, 6:39 PM CST, 4 minutes earlier.
Area forecast discussion, Mar 30, 6:39 PM CST, 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 639 PM CST SAT MAR 30 2002 UPDATED ZONES TO CLEAR SOUTHEAST COUNTIES FROM THE TORNADO WATCH. FCSTID = 59 DFW 53 71 51 74 / 70 0 0 0 ACT 56 73 53 77 / 70 0 0 0 .FWD...FLASH FLOOD WATCH FOR SATURDAY NIGHT FOR ZONES TXZ093>095...TXZ103>107...TXZ118>123...TXZ133>135...TXZ145>148...TXZ1 58>162...TXZ174>175.
In the hours before
Special weather statement, Mar 30, 3:56 PM CST, 2 hours 47 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-310345- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 356 PM CST SAT MAR 30 2002 ...SEVERE THUNDERSTORMS... A SLOW MOVING UPPER LEVEL LOW PRESSURE AREA WILL MOVE ACROSS A FRONTAL BOUNDARY THAT REMAINS ACROSS NORTH TEXAS LATE THIS AFTERNOON. THE ATMOSPHERE ACROSS NORTH TEXAS REMAINS VERY MOIST AND UNSTABLE THIS AFTERNOON. THUS...THE THREAT OF SEVERE THUNDERSTORMS WILL CONTINUE INTO TONIGHT FOR ALL OF THE REGION. THE MAIN THREAT WILL BE FROM LARGE HAIL...BUT VERTICAL WIND PROFILES WILL CONTINUE TO SUPPORT SUPERCELL STORMS CAPABLE OF PRODUCING TORNADOES. THE SEVERE THREAT SHOULD EASE AFTER MIDNIGHT. ...FLOODING... LOCALLY HEAVY RAINFALL...ON ALREADY SATURATED SOILS...WILL CREATE FLOODING AND FLASH FLOODING TONIGHT. A FLASH FLOOD WATCH IS IN EFFECT TONIGHT FOR THE EASTERN HALF OF NORTH TEXAS. THE WATCH IS ROUGHLY EAST OF A THE I-35 CORRIDOR.
Special weather statement, Mar 30, 6:25 PM CST, 18 minutes before
TXZ135-147-148-162-310041- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 625 PM CST SAT MAR 30 2002 THE THREAT OF TORNADOES HAS MOVED EAST OF THE AREA. HOWEVER... THUNDERSTORMS WILL STILL OCCUR TONIGHT...SOME WITH LOCALLY HEAVY RAIN.
Nearby
Severe Thunderstorm Warnings in Texas, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.